Timmins Police say officers managed to help a woman regain consciousness from a suspected overdose by using naloxone.
Naloxone is an antidote that can reverse the effects of an opioid-related overdose. Kits were given to all front-line police officers in Timmins last month.
Yesterday, police got a call about a woman suffering from a suspected opioid overdose. After speaking with other people on scene, officers gave the woman naloxone through an intranasal spray. The woman regained consciousness and was cared for by paramedics.
Kate Cantin, the corporate communications coordinator with Timmins Police says this is the first time an officer has had to use naloxone.
"Although we do have this naloxone and it has proven to be a life saving tool, we want to continue to remind the public about the dangers surrounding these types of drugs, opioids such as fentanyl, oxycodone and heroin," she said.
"The only way to really guarantee a positive outcome in these types of incidents is to refrain from consuming these drugs in the first place."